How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64315
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

have been with doc a week ago have sinuitis and on erthroymcin.

Customer Question

have been with doc a week ago have sinuitis and on erthroymcin. one day left of course of antibitoics dont feel 100% feel bit hot within my body and feel funny feeling in my throat .
Submitted: 4 years ago.
Category: Medical
Expert:  DrRussMD replied 4 years ago.
Hello from JA

I am doctor Thomas, board certified in internal medicine and infectious disease as well as GI are some of our sub specialties.

Let me ask you

Are the sinus symptoms gone?
Customer: replied 4 years ago.


i would say my headache is still there a bit and my nose still feels stuffed but alot of hard mucos in my nose

Expert:  DrRussMD replied 4 years ago.

OK

 

I would suggest Some of this might be GERD...acid reflux, and erythromycin can cause a lot of GI symptoms.

 

I would finish the course and see if you start to get better. If not, it is possible that ERYC was not sufficient, see your doctor and ask for an exam of the sinuses and nose, and throat...ENT exam.

 

Also it must be considered to give another course of a different antibiotic. GERD can cause the dry throat feeling and an antacid medicine can be tried. Discuss these aspects with your doctor by phone today if possible.

 

OK. If you have further questions or details, use reply to expert. Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.

Customer: replied 4 years ago.


feel like when i take a deep breath i have a tickly feeling in the back of my throat a very funny sensation. can i ask you another question is there a specific test that you can have done to see if you are really allergic to penicilian

Expert:  DrRussMD replied 4 years ago.
Erythromycin is not penicillin.
If allergy is why you are taking it, then yes an allergist can do a challenge test to see if you are allergic.
This has to be done cautiously under supervision.
This can be done with skin testing now.

OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.
Customer: replied 4 years ago.


no i know medication i am taking is not penicilian but i have been told from when i was 7 i was allergic to penicilian but have not taken since my symptoms were a red rash but my doctor has not suggested that i take a small dose in few weeks to see if it is ok.

Expert:  DrRussMD replied 4 years ago.
No you should only to PCN if your skin test is negative.
And only under supervision.
OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.
Customer: replied 4 years ago.


were in ireland can you get a skin test done for allergy. just noticed when i stretch my neck and take a deep breath i feel i need to cough as it is very annoying.

Expert:  DrRussMD replied 4 years ago.
You can see an allergist in ireland.
There will be a way to challenge the test.

You do not need penicillin for sinusitis, there are other choices and erythromycin is one.
Doxycicline can be another alternative.

You need a follow up exam for the neck and cough.

OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.
Customer: replied 4 years ago.


the query in relation to penicillan is that i had a baby two years ago and due to non progression in labour i had a section and two days later i developed pnuemonia and it has been said to me that in the operating theathre the consultant said that it is a bit more difficult to treat infection without penicillian and i really want to know if i am allergy or not.

Expert:  DrRussMD replied 4 years ago.
That is not correct, there are plenty of alternatives for pneumonia and pcn is not even first line at all.
please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.
Customer: replied 4 years ago.


why would you develop pneumonia after a c section

Expert:  DrRussMD replied 4 years ago.
These are really different and new questions.
Please remember we are only paid per positive rating.

There are unknown reasons.
You can aspirate during the procedure..bacteria can be introduced from intubation...this would be a common way.

Stress and lowered immunity, exposure to hospital bugs.

OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.
Customer: replied 4 years ago.


ok thank you sorry for taking up your time

Expert:  DrRussMD replied 4 years ago.
Anytime
Any questions
Find me as needed.

please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.
Customer: replied 4 years ago.


very had to understand this website as the previous message stated that i am not aloud to ask another question but confusing

Expert:  DrRussMD replied 4 years ago.
You can rate and then ask more, or find me by request.
I don't have anything to do with running the site.
Just using it like you.